ETHICON INC. SFXSPI PDS+ UNI VIO 18IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B407 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/21/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: lot number? unk please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.? the device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and barbed suture was used.During a caesarean section (c-section), the suture was broken during use.The product was used on the myometrium.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6 h3 investigation summary = > the product was returned to ethicon for evaluation.One winding former with one detached needle and one suture piece outside its packaging were received for analysis.The product code is sxpp1b407.During the visual inspection of the suture piece, no breakage suture was observed.Even though the extremes were noted to be cut probably caused by a surgical instrument.Also, body fluids along the strand and damage (crushing) present on the surface and near the swage area, likely caused by a surgical instrument.Furthermore, significant tooling marks that appear to be caused by a surgical instrument were observed on the body needle.There were remnants of the suture in the needle hole.The received suture was inspected.Body fluids were observed, and the ends were noted to be cut, with damage (crushing) present on the surface and near the swage area, likely caused by a surgical instrument.The instructions for use contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.The manufacturing records could not be reviewed as the batch/lot number is unknown.